MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TSH (3RD IS); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

BECKMAN COULTER ACCESS TSH (3RD IS); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number B63284
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: the full patient identifier is case-(b)(6).The number of patients impacted was not specified.The customer did not supply patient demographics such as age, date of birth, weight, ethnicity or race.H3 and h6: no hardware errors and other assay issues were reported in conjunction with this event, per customer verbal reported, system performance indicators such as system check, calibration and quality control (qc) were passing within expectations at the time of the event.A beckman coulter laboratory solution specialist (lss) was dispatched to customer site on 18jun2024.The lss performed a passing sample comparison between the dxi analyzer and the roche methodology using twenty (20) beckman patient samples and twenty (20) patient samples from an external hospital to evaluate the consistency between the two platforms.The lss also explained to customer that difference in results between two different platforms may be observed.Beckman coulter and other manufacturers trace themselves back to their own working material while other manufacturers may be standardized against an international standard.This created differences in results between methods.In conclusion, a definitive cause for this issue cannot be determined with the available information.There is malfunction as original result is discordant with one replicate measurement of the same specimen on another methodology and patient clinical file.
 
Event or Problem Description
Customer reported obtaining false high access tsh (3rd is) patient results involving the laboratory's unicel dxi 800 access immunoassay analyzer (serial number (b)(6).The number of patients impacted was not specified.No data was provided.Per customer verbal report, the access tsh patient results were discordant with an alternate methodology (roche platform with lower results) and clinical expectations.There was a report of delay to patient treatment in connection with this event.The customer reported that the false high tsh results affected the process of in vitro fertilization (ivf) patients.The normal cycle for ivf patients is first sex hormones and tsh testing.If the tsh result is less than 4 mu/l, ovulation induction is performed.The customer reported that if the tsh result is more than 4 mu/l, there is a possibility of hypothyroidism in pregnancy and in order to avoid it, which also could lead to miscarriage, the ivf process is suspended.No further information was provided.No hardware errors and other assay issues were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were not provided for review.Per originator's verbal report, system performance indicators were passing within specifications at the time of the event.A beckman coulter laboratory solution specialist (lss) was dispatched to customer site on 18jun2024.There were no issues with sample integrity reported by the customer.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.No further sample information was provided.

Brand Name
ACCESS TSH (3RD IS)
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key19690866
Report Number2122870-2024-00036
Device Sequence Number7156453
Product Code JLW
UDI-Device Identifier15099590671495
UDI-Public(01)15099590671495(17)250131(11)240201(10)339116
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberB63284
Device Lot Number339116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale